Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 20, 2004, 5:55 AM CDT for Callahan County, Jones County, Taylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 5:55 AM CDT (10:55 UTC)
- Expired
- Aug 20, 2004, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Callahan County, TX, Jones County, TX, Taylor County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 201056 FFWSJT TXC059-253-441-201345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 555 AM CDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD JONES COUNTY IN WEST CENTRAL TEXAS TAYLOR COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF ABILENE * UNTIL 845 AM CDT * AT 550 AM CDT...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED FROM MCCAULLEY TO SWEETWATER...MOVING SOUTHEAST AT 35 MPH. THIS LINE IS EXPECTED TO REACH INTO MERKEL AND ANSON BY 630 AM...INTO HAWLEY AND ABILENE BY 7 AM...AND INTO BAIRD AND CLYDE BY 730 AM. * THIS LINE OF STORMS WILL LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN...FALLING ON GROUND ALREADY SATURATED BY HEAVY RAINFALL FROM EARLIER THIS MORNING. THIS ADDITIONAL RAIN WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS...CAUSING AREAS OF FLASH FLOODING. LOW WATER CROSSINGS...UNDERPASSES...AND OTHER POOR DRAINAGE AREAS ARE ESPECIALLY SUSCEPTIBLE. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3290 10010 3229 10012 3215 9915 3249 9916 3248 9964 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:02 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 20, 3:02 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 302 AM CDT FRI AUG 20 2004 .SHORT TERM... A LOT OF WEATHER HAPPENING FOR AUGUST. COLD FRONT WAS ALONG I-20 AT 3 AM...WITH STORMS WITH HEAVY RAINS MOVING INTO THE ABILENE AREA. LARGE MCS (STORM COMPLEX) DEVELOPED IN EASTERN NEW MEXICO OVERNIGHT WITH NORTHWESTERLY FLOW ALOFT AND NE/E SURFACE WINDS. THIS COMPLEX OF STORMS HAD MOVED THROUGH LUBBOCK...AND WAS MOVING EAST. ANOTHER COMPLEX OF STORMS WAS AFFECTING THE BROWN COUNTY WITH VERY HEAVY RAINFALL. WILL ISSUE A FLASH FLOOD WATCH ALONG AND NORTH OF ROBERT LEE... BALLINGER...SAN SABA LINE UNTIL 4 PM. THESE AREAS MOST LIKELY TO SEE HEAVY RAINFALL TODAY (PARTICULARLY THIS MORNING) AS MCS SWEEPS EAST. THIS AREA IS ALSO HAS SATURATED GROUNDS DUE TO EARLIER HEAVY RAINFALL. ETA MODEL DIFFERS WITH THE GFS TODAY. THE ETA BEING MUCH WETTER. IT ALSO MOVES FRONT SOUTHWARD FASTER. IT ALSO HAS HIGHER POPS FOR TONIGHT AND SATURDAY NIGHT. HIGHER ETA POPS MAINLY DUE TO A COUPLE OF LATE NIGHT MCS...NOT GENERATED BY GFS MODEL. WILL TREND TOWARD ETA AS IT MORE CORRECTLY DEFINED THE MCS AND FRONT THIS MORNING. THAT SAID...MCS DEVELOPMENT NOTORIOUSLY DIFFICULT TO FORECAST. && .LONG TERM... NORTHWEST FLOW BECOMES MORE ZONAL BY SUNDAY...CONSEQUENTLY LITTLE IN THE WAY OF MCS DEVELOPMENT. WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS ON SUNDAY...THEN DRY LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 67 88 70 / 70 40 20 30 SAN ANGELO 91 70 91 70 / 40 30 20 30 JUNCTION 93 72 93 71 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALONG AND NORTH OF A ROBERT LEE...BALLINGER... BRADY TO SAN SABA LINE UNTIL 4 PM. THIS INCLUDES ABILENE. && 04
Hazardous weather outlook, Aug 20, 5:22 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 522 AM CDT FRI AUG 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-211021- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 522 AM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT WILL INTERACT WITH A MOIST TROPICAL ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. A FEW OF THESE MAY BECOME SEVERE...WITH HAIL UP TO QUARTER SIZE AND 60 MPH WINDS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM...FOR AREAS ALONG AND NORTH OF A ROBERT LEE...BALLINGER...BRADY...SAN SABA LINE. THE HEAVY RAIN THREAT WILL LIKELY END OVER THE BIG COUNTRY THIS MORNING...THEN SHIFT TO AREAS SOUTH...INCLUDING BRADY... BROWNWOOD...AND SAN SABA LATER THIS MORNING AND AFTERNOON. LOOK FOR ANOTHER COMPLEX OF THUNDERSTORMS TO AFFECT THE REGION LATER TONIGHT. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...WITH THE BEST CHANCE OF THUNDERSTORMS AT NIGHT AND EARLY MORNING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 20, 4:18 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 418 AM CDT FRI AUG 20 2004 TXZ098-099-201015- HASKELL TX-THROCKMORTON TX- 418 AM CDT FRI AUG 20 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HASKELL AND THROCKMORTON COUNTIES FOR STRONG THUNDERSTORMS... AT 415 AM CDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM BENJAMIN NORTH TO THE RED RIVER...MOVING EAST AT 30 MPH. THESE STORMS WILL LIKELY CLIP THE NORTHERN SECTIONS OF HASKELL AND THROCKMORTON COUNTIES BETWEEN 430 AM AND 6 AM. WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. POOR DRAINAGE AREAS AND LOW WATER CROSSINGS MAY BRIEFLY FILL WITH SWIFTLY FLOWING WATER. PEOPLE IN HASKELL AND THROCKMORTON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR POSSIBLE WARNINGS.
Special weather statement, Aug 20, 5:35 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 535 AM CDT FRI AUG 20 2004 TXZ049-054-113-127-201130- FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 535 AM CDT FRI AUG 20 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS ACROSS THE BIG COUNTRY... AT 535 AM CDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM ROBY SOUTH TO SWEETWATER...MOVING SOUTHEAST AT 35 MPH. THIS LINE OF STORMS WILL REACH AN ANSON TO ABILENE LINE BY 630 PM...PRODUCING SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE UNDER THE HEAVIEST DOWNPOURS. RESIDENTS OF THE BIG COUNTRY SHOULD BE ALERT FOR THESE STRONG STORMS...AND BE PREPARED TO TAKE COVER SHOULD THESE STORMS STRENGTHEN AND A WARNING IS ISSUED. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:49 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 56 min |
| Aug 20, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
| Aug 20, 1:40 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Aug 20, 1:46 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 59 min |
| Aug 20, 1:59 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 4 hr |
| Aug 20, 3:54 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
| Aug 20, 8:40 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Taylor | 65 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 40 min |
| Aug 20, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| Aug 20, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 61 min |
| Aug 20, 5:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 56 min |
| Aug 20, 6:18 PM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 20, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 58 min |
| Aug 20, 6:53 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.